A reciprocal difference equation with maximum. (English) Zbl 1050.39015

Summary: We consider positive solutions of the following difference equation: \[ x_{n+1}=\max \left\{\frac{A}{x_n},\frac{B}{x_{n-2}} \right\};\qquad A,B>0 \] We prove that every positive solution is eventually periodic.


39A11 Stability of difference equations (MSC2000)
39A20 Multiplicative and other generalized difference equations
Full Text: DOI


[1] Popov, E. P., Automatic Regulation and Control (1966), (in Russian), Moscow
[2] Mishkis, A. D., On some problems of the theory of differential equations with deviating argument, UMN, 32:2, 194, 173-202 (1977) · Zbl 0356.34082
[3] Barbeau, E.; Tanny, S., Periodicity of solutions of certain recursions involving the maximum function, J. Diff. Eqns. and Appls., 2, 1, 39-54 (1996) · Zbl 0856.39008
[4] Briden, W. J.; Ladas, G.; Nesemann, T., (On the nonautonomous difference equation \(x_{n+1} = max{x_n, A_{n\) · Zbl 0988.39017
[5] Cunningham, K. A.; Kulenovic, M. R.S.; Ladas, G.; Valicenti, S., On the difference equation \(x_{n+1} = max{x_n, A_{n\)
[6] Feuer, J.; Ladas, G.; Janowski, E. J.; Teixeira, C., Global behavior of solutions of \(x_{n+1} = max{x_n, A}/x_{n\) · Zbl 0958.39009
[7] Janowski, E. J.; Kocic, V. L.; Ladas, G.; Schultz, S. W., (Global behavior of solutions of \(x_{n+1} = max{x_n, A}/(x_{n\)−1 · Zbl 0860.39020
[8] Ladas, G., On the recursive sequence \(x_{n+1} = max{x_n^{k\) · Zbl 0834.39006
[9] Clark, D.; Lewis, J. T., A Collatz-type difference equation, Congressus Numeratium, 111, 129-135 (1995) · Zbl 0912.11005
[10] Amleh, A. M.; Hoag, J.; Ladas, G., A difference equation with eventually periodic solutions, Computers Math. Applic., 36, 10-12, 401-404 (1998) · Zbl 0933.39030
[11] Ladas, G., Open problems and conjectures, J. Diff. Eqns. and Appl., 2, 339-341 (1996)
[12] Briden, W. J.; Grove, E. A.; Ladas, G.; McGrath, L. C., (On the nonautonomous equation \(x_{n+1} = max{A_n/x_{n\) · Zbl 0938.39012
[13] Briden, W. J.; Grove, E. A.; Kent, C. M.; Ladas, G., Eventually periodic solutions of \(x_{n+1} = max{1/x_n, A_{n\) · Zbl 1108.39300
[14] Grove, E. A.; Kent, C.; Ladas, G.; Radin, M. A., On \(x_{n+1} = max{1/x_n, A_{n\)
[15] Ladas, G., Open problems and conjectures, J. Diff. Eqns. and Appls., 4, 3, 312 (1998)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.